Tail and moment estimates for chaoses generated by symmetric random variables with logarithmically concave tails
Annales de l'I.H.P. Probabilités et statistiques, Volume 48 (2012) no. 4, p. 1103-1136

We present two-sided estimates of moments and tails of polynomial chaoses of order at most three generated by independent symmetric random variables with log-concave tails as well as for chaoses of arbitrary order generated by independent symmetric exponential variables. The estimates involve only deterministic quantities and are optimal up to constants depending only on the order of the chaos variable.

Nous établissons un encadrement des moments et des queues d'un chaos polynomial d'ordre au plus trois engendré par des variables aléatoires indépendantes symétriques à queues log-concaves et pour des chaos d'ordre quelconque engendrés par des variables aléatoires indépendantes symétriques exponentielles. Ces estimations ne font intervenir que des quantités déterministes et sont optimales à des constantes près qui ne dépendent que de l'ordre du chaos.

DOI : https://doi.org/10.1214/11-AIHP441
Classification:  Primary 60E15,  secondary,  60G15
Keywords: polynomial chaoses, tail and moment estimates, metric entropy
@article{AIHPB_2012__48_4_1103_0,
     author = {Adamczak, Rados\l aw and Lata\l a, Rafa\l },
     title = {Tail and moment estimates for chaoses generated by symmetric random variables with logarithmically concave tails},
     journal = {Annales de l'I.H.P. Probabilit\'es et statistiques},
     publisher = {Gauthier-Villars},
     volume = {48},
     number = {4},
     year = {2012},
     pages = {1103-1136},
     doi = {10.1214/11-AIHP441},
     zbl = {1263.60016},
     mrnumber = {3052405},
     language = {en},
     url = {http://www.numdam.org/item/AIHPB_2012__48_4_1103_0}
}
Adamczak, Radosław; Latała, Rafał. Tail and moment estimates for chaoses generated by symmetric random variables with logarithmically concave tails. Annales de l'I.H.P. Probabilités et statistiques, Volume 48 (2012) no. 4, pp. 1103-1136. doi : 10.1214/11-AIHP441. http://www.numdam.org/item/AIHPB_2012__48_4_1103_0/

[1] R. Adamczak. Logarithmic Sobolev inequalities and concentration of measure for convex functions and polynomial chaoses. Bull. Pol. Acad. Sci. Math. 53 (2005) 221-238. | MR 2163396 | Zbl 1105.60016

[2] R. Adamczak. Moment inequalities for U-statistics. Ann. Probab. 34 (2006) 2288-2314. | MR 2294982 | Zbl 1123.60009

[3] M. A. Arcones and E. Giné. On decoupling, series expansions, and tail behavior of chaos processes, J. Theoret. Probab. 6 (1993) 101-122. | MR 1201060 | Zbl 0785.60023

[4] A. Bonami. Étude des coefficients de Fourier des fonctions de L p (G). Ann. Inst. Fourier (Grenoble) 20 (1970) 335-402. | Numdam | MR 283496 | Zbl 0195.42501

[5] C. Borell. On the Taylor series of a Wiener polynomial. In Seminar Notes on Multiple Stochastic Integration, Polynomial Chaos and Their Integration. Case Western Reserve Univ., Cleveland, 1984.

[6] V. H. De La Peña. Decoupling and Khintchine’s inequalities for U-statistics. Ann. Probab. 20 (1992) 1877-1892. | MR 1188046 | Zbl 0761.60014

[7] V. H. De La Peña and E. Giné. Decoupling: From Dependence to Independence. Springer, New York, 1999. | MR 1666908 | Zbl 0918.60021

[8] V. H. De La Peña and S. J. Montgomery-Smith. Decoupling inequalities for the tail probabilities of multivariate U-statistics. Ann. Probab. 23 (1995) 806-816. | MR 1334173 | Zbl 0827.60014

[9] R. M. Dudley. The sizes of compact subsets of Hilbert space and continuity of Gaussian processes. J. Funct. Anal. 1 (1967) 290-330. | MR 220340 | Zbl 0188.20502

[10] E. D. Gluskin and S. Kwapień. Tail and moment estimates for sums of independent random variables with logarithmically concave tails. Studia Math. 114 (1995) 303-309. | MR 1338834 | Zbl 0834.60050

[11] L. Gross. Logarithmic Sobolev inequalities. Amer. J. Math. 97 (1975) 1061-1083. | MR 420249 | Zbl 0318.46049

[12] S. Kwapień. Decoupling inequalities for polynomial chaos. Ann. Probab. 15 (3) (1987) 1062-1071. | MR 893914 | Zbl 0622.60026

[13] R. Latała. Tail and moment estimates for sums of independent random vectors with logarithmically concave tails. Studia Math. 118 (1996) 301-304. | MR 1388035 | Zbl 0847.60031

[14] R. Latała. Tail and moment estimates for some types of chaos. Studia Math. 135 (1999) 39-53. | MR 1686370 | Zbl 0935.60009

[15] R. Latała. Estimates of moments and tails of Gaussian chaoses. Ann. Probab. 34 (2006) 2315-2331. | MR 2294983 | Zbl 1119.60015

[16] R. Latała and R. Łochowski. Moment and tail estimates for multidimensional chaos generated by positive random variables with logarithmically concave tails. In Stochastic Inequalities and Applications 77-92. Progr. Probab. 56. Birkhäuser, Basel, 2003. | MR 2073428 | Zbl 1037.60016

[17] M. Ledoux and M. Talagrand. Probability in Banach Spaces: Isoperimetry and Processes. Ergeb. Math. Grenzgeb. 23. Springer, Berlin, 1991. | MR 1102015 | Zbl 0748.60004

[18] R. Łochowski. Moment and tail estimates for multidimensional chaoses generated by symmetric random variables with logarithmically concave tails. In Approximation and Probability 161-176. Banach Center Publ. 72. Polish Acad. Sci., Warsaw, 2006. | MR 2325744 | Zbl 1105.60018

[19] E. Nelson. The free Markoff field. J. Funct. Anal. 12 (1973) 211-227. | MR 343816 | Zbl 0273.60079